MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50167
Medical Device Problem Codes Off-Label Use (1494); Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a male patient of undisclosed age had come in the hospital (undisclosed date) for a previous lower left leg extremity procedure and the physician could not advance over the lesion as the patients veins were heavily calcified.The physician had the procedure rescheduled as he did not have the appropriate product to continue this procedure.The patient returned on (b)(6) 2021 for the lower left leg extremity procedure in which the zilver flex 35 biliary self-expanding stent was used.The physician stated the stent would not deploy as it felt as though it was stuck.After pulling and pushing 3-4 times the stent jumped.(patient reference (b)(6)) the physician thought the 7fr device was too tight therefore the 6fr was pulled to use next.It was noted that this device also was hard to deploy as it felt stuck and when the stent deployed it jumped and missed the target.(patient reference (b)(6)) therefore the stents are not overlapped.Patient was ballooned and for the time being the physician decided to leave it and if the patient needs to return they will balloon again.No unintended section of the device remained inside of the patient's body.No adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, a male patient of undisclosed age had come in the hospital (undisclosed date) for a previous lower left leg extremity procedure and the physician could not advance over the lesion as the patients veins were heavily calcified.The physician had the procedure rescheduled as he did not have the appropriate product to continue this procedure.The patient returned on 06jan2021 for the lower left leg extremity procedure in which the zilver flex 35 biliary self-expanding stent was used.The physician stated the stent would not deploy as it felt as though it was stuck.After pulling and pushing 3-4 times the stent jumped (manufacturer reference 1820334-2021-00044).The physician thought the 7fr device was too tight therefore the 6fr was pulled to use next.It was noted that this device also was hard to deploy as it felt stuck and when the stent deployed it jumped and missed the target (manufacturer reference 1820334-2021-00043).Therefore the stents are not overlapped.Patient was ballooned and for the time being the physician decided to leave it and if the patient needs to return they will balloon again.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree¿.The ifu also states, ¿do not attempt to push the handle away from the hub during deployment.¿ there is evidence to suggest the user did not follow the ifu.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A definitive root cause of off-label use was identified from the available information.From the information provided it is known that the complaint device was used in a lower left leg extremity procedure.As per the ifu, the device is intended for use in the biliary tree.The customer stated that the physician encountered difficulty deploying the stent, and the stent jumped when released.It is possible that the use of the device in an unintended location may have resulted in the stent jumping and not adequately covering the target lesion.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11147816
Report Number1820334-2021-00043
Device Sequence Number14274299
Product Code FGE
UDI-Device Identifier10827002501673
UDI-Public(01)10827002501673(17)230904(10)13446211
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model NumberG50167
Device Catalogue NumberZIB6-35-125-6-140
Device Lot Number13446211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1